MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA; BIOPSY NEEDLE KIT
Catalog Number 9464-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "pt was having a bone lesion biopsy, during procedure specimen was unable to be obtained.When attempting to adjust the cannula with the drill, the cannula broke from the plastic hub that sits in the drill, leaving the cannula in the patient.The cannula was unable to be removed with manual traction." ai received on 11jul2024: pt had to go to or with orthopedic surgeon, surgeon used trephine drill to remove broken cannula.When using the drill, cannula broke again inside the patient.Remaining fragment of cannula was able to be removed with further drilling using the trephine drill.Pt did not experience any significant blood loss.Closure was performed and pt was kept overnight for observation.Pt was discharged the following day.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.Oncontrol kit is supplied by viant.A dhr review was completed was lot 63844601.Case details were reviewed.As per the additional information received, the location was right iliac crest.Bone was sclerotic.Driver was used with downward pressure.Patient had to go into the or for the surgery to remove the broken cannula.A trephine drill was used.The cannula broke again.The remaining fragment was removed from the patient.Patient was kept for observation and discharged next day.It is likely that the cannula was lodged into a very dense sclerotic bone.The torque applied could have transmitted to shaft causing it break when there is no movement of the cannula.No fluoroscopic pictures of the bone were shared.A manufacturing record review was completed by viant and no related nonconformances were found.Based on the limited information, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.

Brand Name
ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19903860
Report Number2134812-2024-00033
Device Sequence Number21015546
Product Code FCG
UDI-Device Identifier10841156108588
UDI-Public(01)10841156108588(11)221103(17)251101(10)63844601(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number9464-VC-006
Device Lot Number63844601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age80 YR
Patient SexMale
Patient Weight77 KG